MAUDE Adverse Event Report: BAXTER MEDICAL SYSTEMS GMBH + CO. KG EXTENSION ADAPTER TS7000; OPERATING-TABLE ORTHOPAEDIC EXTENSION

BAXTER MEDICAL SYSTEMS GMBH + CO. KG EXTENSION ADAPTER TS7000; OPERATING-TABLE ORTHOPAEDIC EXTENSION
Model Number 1850992
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while a staff member was attempting to remove the extension adapter accessory device from the pst 500 surgical table, the staff member sustained a fractured pinky finger.The customer reported that the lever (control handle) of the adapter was so tight that when the staff member attempted to remove the adapter device with force, the staff member¿s hand hit another part with excessive force and broke a bone (pinky finger).This report was filed in our complaint handling system as complaint #(b)(4).
 
Additional Manufacturer Narrative
It was reported that while a staff member was attempting to remove the extension adapter accessory device from the pst 500 surgical table, the staff member sustained a fractured pinky finger.The customer reported that the lever (control handle) of the adapter was so tight that when the staff member attempted to remove the adapter device with force, the staff member¿s hand hit another part with excessive force and broke a bone (pinky finger).Follow up with the customer found that the finger was fixed with tape and the staff member is taking medication (unknown type).The extension adapter is an accessory for the pst 500 surgical table.The extension adapter is an orthopedic extension accessory that is intended to support, fixate, hold and extend extremities on the operating table.The adapter device instructions for use notes check the operating table for functionality and integrity before it is used.Defective or damaged products must not be used.If the extension adapter forms cracks or exhibits lasting deformations, contact technical customer service and discontinue use of the extension adapter.Check all parts of the extension unit for secure attachment to the operating table before each use.An inspection of the pst 500 surgical table and the extension adapter accessory found no malfunction of the surgical table or the extension adapter.The control handle was fixed too tight, requiring a considerable amount of force to detach the lock.A fracture of the finger occurs when one or more bones in the finger breaks.Treatment for a finger fracture depends on the location and severity of the fracture.Stable fractures are often treated with tape for immobilization, whereas unstable fractures may be immobilized with a splint or require surgery.In this event, the staff member sustained a fractured finger which was treated with tape.The intention of the tape was likely used for immobilization/splinting of the finger, which is considered medical intervention to preclude permanent impairment of body function or permanent damage to a body structure.Thus, concluding that a serious injury occurred.Although the pst 500 and extension adapter was found to be functioning as designed, the cause of the event can be attributed to use error requiring the use of excessive force for unlocking the device.Based on this, no further actions are required.

Brand Name
EXTENSION ADAPTER TS7000
Common Device Name
OPERATING-TABLE ORTHOPAEDIC EXTENSION
Manufacturer (Section D)
BAXTER MEDICAL SYSTEMS GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
frances coote
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM   07318
MDR Report Key20923359
Report Number3007143268-2024-00078
Device Sequence Number12859607
Product Code GDC
UDI-Device Identifier00887761972209
UDI-Public00887761972209
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1850992
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date12/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown